MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS INTRAOCULAR LENS

BAUSCH + LOMB AKREOS INTRAOCULAR LENS
Model Number MI60L
Medical Device Problem Codes Material Opacification (1426); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Macular Edema (1822); Visual Impairment (2138); Insufficient Information (4580)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is underway.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The consumer reported cloudy vision post bilateral implants.Reportedly, a yag procedure was performed, but it did not improve her vision.Additional information has been requested, but has not been received.This report references the patient's left eye.
 
Additional Manufacturer Narrative
Additional information: device manufacture date.The lens remains implanted; therefore, it is not available for evaluation.The device history records were reviewed and there were no discrepancies or unusual findings that relate to the reported issue.Based on the information available, the exact cause of the reported event could not be conclusively determined.
 
Additional Manufacturer Narrative
Corrected information.Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.
 
Event or Problem Description
Additional information was received indicating that approximately eight years after implantation of the intraocular lens (iol) in the left eye, the iol was exchanged for a pmma rigid lens due to opacification of the initial iol.Reportedly, symptoms began 18 months after implantation.Additional information has been requested, but not received.Please refence report 0001313525-2016-00676 for the right eye.
 
Event or Problem Description
Additional information received indicating the capsular bag was removed.Allegedly, cystoid macular edema developed approximately 7 years after initial iol implantation.Additional information was requested, but not received.Reference report number 0001313525-2016-00676 for right (od) eye.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h2, h6, h11.
 
Event or Problem Description
Additional information was received indicating that the secondary physician performed an additional yag procedure, and the patient was treated for multiple glaucoma procedures.Patient cancelled all follow up appointments and was last seen by secondary physician approximately 2 months prior to intraocular (iol) lens exchange performed by a different physician.

Brand Name
AKREOS INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park place blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key6130199
Report Number0001313525-2016-00677
Device Sequence Number10945474
Product Code HQL
UDI-Device Identifier10757770502841
UDI-Public(01)10757770502841(17)181031
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberMI60L
Device Catalogue NumberMI60LP1900
Device Lot Number1570824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
05/10/2024
01/16/2025
02/24/2025
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date12/27/2016
06/07/2024
02/12/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale